2015, 2015(special): 540-548. doi: 10.3934/proc.2015.0540

Real cocycles of point-distal minimal flows

1. 

Institute of Discrete Mathematics and Geometry, Vienna University of Technology (TU Vienna), Wiedner Hauptstraße 8-10, A1040 Vienna

Received  July 2014 Revised  June 2015 Published  November 2015

We generalise the structure theorem for topologically recurrent real skew product extensions of distal minimal compact metric flows in [9] to a class of point distal minimal compact metric flows. While the general case of a point distal flow according to the Veech structure theorem seems hopeless, we prove a result for cocycles of minimal point distal flows without strong Li-Yorke pairs which can be obtained by an almost 1-1 extension of a distal flow with connected fibres. Moreover, a stronger condition on recurrence is necessary. We shall assume that every non-distal point in the point distal compact metric flow is proximal to a point which lifts to recurrent points in the skew product. However, we shall prove that the usual notion of topological recurrence is sufficient for locally connected almost 1-1 extensions of an isometry. This setting includes a well-known example of a point-distal flow by Mary Rees.
Citation: Gernot Greschonig. Real cocycles of point-distal minimal flows. Conference Publications, 2015, 2015 (special) : 540-548. doi: 10.3934/proc.2015.0540
References:
[1]

E. Akin and E. Glasner, Topological ergodic decomposition and homogeneous flows, Topological Dynamics and Applications (eds. M. G. Nerurkar, D. P. Dokken and D. B. Ellis), Contemp. Math., 215, AMS, Providence, RI, (1998), 43-52.  Google Scholar

[2]

G. Atkinson, A class of transitive cylinder transformations, J. London Math. Soc. (2), 17 (1978), 263-270.  Google Scholar

[3]

R. Ellis, Distal transformation groups, Pacific Journal Math., 8 (1958), 401-405.  Google Scholar

[4]

R. Ellis, The Veech structure theorem, Trans. Amer. Math. Soc., 186 (1973), 203-218.  Google Scholar

[5]

E. E. Floyd, A nonhomogeneous minimal set, Bull. Amer. Math. Soc., 55 (1949), 957-960.  Google Scholar

[6]

H. Furstenberg, The structure of distal flows, Amer. J. Math., 85 (1963), 477-515.  Google Scholar

[7]

E. Glasner, Relatively invariant measures, Pacific J. Math., 58 (1975), 393-410.  Google Scholar

[8]

W. H. Gottschalk and G. A. Hedlund, Topological Dynamics, American Mathematical Society Colloquium Publications, Vol. 36, AMS, Providence, R. I., 1955.  Google Scholar

[9]

G. Greschonig, Real extensions of distal minimal flows and continuous topological ergodic decompositions, Proc. Lond. Math. Soc. (3), 109 (2014), 213-240.  Google Scholar

[10]

K. N. Haddad and A. S. A. Johnson, Auslander systems, Proc. Amer. Math. Soc., 125 (1997), 2161-2170.  Google Scholar

[11]

M. Lemańczyk and M. Mentzen, Topological ergodicity of real cocycles over minimal rotations, Monatsh. Math., 134 (2002), 227-246.  Google Scholar

[12]

D. McMahon and T. S. Wu, On the connectedness of homomorphisms in topological dynamics, Trans. Amer. Math. Soc., 217 (1976), 257-270.  Google Scholar

[13]

M. Rees, A point distal transformation of the torus, Israel J. Math., 32 (1979), 201-208.  Google Scholar

[14]

K. Schmidt, Cocycles on Ergodic Transformation Groups, Macmillan Lectures in Mathematics, Vol. 1, Macmillan Company of India, Ltd., Delhi, 1977.  Google Scholar

[15]

W. A. Veech, Point-distal flows, Amer. J. Math., 92 (1970), 205-242.  Google Scholar

show all references

References:
[1]

E. Akin and E. Glasner, Topological ergodic decomposition and homogeneous flows, Topological Dynamics and Applications (eds. M. G. Nerurkar, D. P. Dokken and D. B. Ellis), Contemp. Math., 215, AMS, Providence, RI, (1998), 43-52.  Google Scholar

[2]

G. Atkinson, A class of transitive cylinder transformations, J. London Math. Soc. (2), 17 (1978), 263-270.  Google Scholar

[3]

R. Ellis, Distal transformation groups, Pacific Journal Math., 8 (1958), 401-405.  Google Scholar

[4]

R. Ellis, The Veech structure theorem, Trans. Amer. Math. Soc., 186 (1973), 203-218.  Google Scholar

[5]

E. E. Floyd, A nonhomogeneous minimal set, Bull. Amer. Math. Soc., 55 (1949), 957-960.  Google Scholar

[6]

H. Furstenberg, The structure of distal flows, Amer. J. Math., 85 (1963), 477-515.  Google Scholar

[7]

E. Glasner, Relatively invariant measures, Pacific J. Math., 58 (1975), 393-410.  Google Scholar

[8]

W. H. Gottschalk and G. A. Hedlund, Topological Dynamics, American Mathematical Society Colloquium Publications, Vol. 36, AMS, Providence, R. I., 1955.  Google Scholar

[9]

G. Greschonig, Real extensions of distal minimal flows and continuous topological ergodic decompositions, Proc. Lond. Math. Soc. (3), 109 (2014), 213-240.  Google Scholar

[10]

K. N. Haddad and A. S. A. Johnson, Auslander systems, Proc. Amer. Math. Soc., 125 (1997), 2161-2170.  Google Scholar

[11]

M. Lemańczyk and M. Mentzen, Topological ergodicity of real cocycles over minimal rotations, Monatsh. Math., 134 (2002), 227-246.  Google Scholar

[12]

D. McMahon and T. S. Wu, On the connectedness of homomorphisms in topological dynamics, Trans. Amer. Math. Soc., 217 (1976), 257-270.  Google Scholar

[13]

M. Rees, A point distal transformation of the torus, Israel J. Math., 32 (1979), 201-208.  Google Scholar

[14]

K. Schmidt, Cocycles on Ergodic Transformation Groups, Macmillan Lectures in Mathematics, Vol. 1, Macmillan Company of India, Ltd., Delhi, 1977.  Google Scholar

[15]

W. A. Veech, Point-distal flows, Amer. J. Math., 92 (1970), 205-242.  Google Scholar

[1]

Gernot Greschonig. Regularity of topological cocycles of a class of non-isometric minimal homeomorphisms. Discrete & Continuous Dynamical Systems, 2013, 33 (9) : 4305-4321. doi: 10.3934/dcds.2013.33.4305

[2]

Keonhee Lee, Ngoc-Thach Nguyen, Yinong Yang. Topological stability and spectral decomposition for homeomorphisms on noncompact spaces. Discrete & Continuous Dynamical Systems, 2018, 38 (5) : 2487-2503. doi: 10.3934/dcds.2018103

[3]

Jorge Groisman. Expansive and fixed point free homeomorphisms of the plane. Discrete & Continuous Dynamical Systems, 2012, 32 (5) : 1709-1721. doi: 10.3934/dcds.2012.32.1709

[4]

Daniel Coronel, Andrés Navas, Mario Ponce. On bounded cocycles of isometries over minimal dynamics. Journal of Modern Dynamics, 2013, 7 (1) : 45-74. doi: 10.3934/jmd.2013.7.45

[5]

Cornel Marius Murea, Dan Tiba. Topological optimization and minimal compliance in linear elasticity. Evolution Equations & Control Theory, 2020, 9 (4) : 1115-1131. doi: 10.3934/eect.2020043

[6]

Eva Glasmachers, Gerhard Knieper, Carlos Ogouyandjou, Jan Philipp Schröder. Topological entropy of minimal geodesics and volume growth on surfaces. Journal of Modern Dynamics, 2014, 8 (1) : 75-91. doi: 10.3934/jmd.2014.8.75

[7]

Fangzhou Cai, Song Shao. Topological characteristic factors along cubes of minimal systems. Discrete & Continuous Dynamical Systems, 2019, 39 (9) : 5301-5317. doi: 10.3934/dcds.2019216

[8]

Dou Dou. Minimal subshifts of arbitrary mean topological dimension. Discrete & Continuous Dynamical Systems, 2017, 37 (3) : 1411-1424. doi: 10.3934/dcds.2017058

[9]

Michael Scheutzow. Minimal forward random point attractors need not exist. Discrete & Continuous Dynamical Systems - B, 2019, 24 (10) : 5597-5600. doi: 10.3934/dcdsb.2019073

[10]

Matthieu Arfeux, Jan Kiwi. Topological cubic polynomials with one periodic ramification point. Discrete & Continuous Dynamical Systems, 2020, 40 (3) : 1799-1811. doi: 10.3934/dcds.2020094

[11]

Nicolás Matte Bon. Topological full groups of minimal subshifts with subgroups of intermediate growth. Journal of Modern Dynamics, 2015, 9: 67-80. doi: 10.3934/jmd.2015.9.67

[12]

Gautier Picot. Energy-minimal transfers in the vicinity of the lagrangian point $L_1$. Conference Publications, 2011, 2011 (Special) : 1196-1205. doi: 10.3934/proc.2011.2011.1196

[13]

Cleon S. Barroso. The approximate fixed point property in Hausdorff topological vector spaces and applications. Discrete & Continuous Dynamical Systems, 2009, 25 (2) : 467-479. doi: 10.3934/dcds.2009.25.467

[14]

Dou Dou, Meng Fan, Hua Qiu. Topological entropy on subsets for fixed-point free flows. Discrete & Continuous Dynamical Systems, 2017, 37 (12) : 6319-6331. doi: 10.3934/dcds.2017273

[15]

Jorge Groisman. Expansive homeomorphisms of the plane. Discrete & Continuous Dynamical Systems, 2011, 29 (1) : 213-239. doi: 10.3934/dcds.2011.29.213

[16]

Światosław R. Gal, Jarek Kędra. On distortion in groups of homeomorphisms. Journal of Modern Dynamics, 2011, 5 (3) : 609-622. doi: 10.3934/jmd.2011.5.609

[17]

Grant Cairns, Barry Jessup, Marcel Nicolau. Topologically transitive homeomorphisms of quotients of tori. Discrete & Continuous Dynamical Systems, 1999, 5 (2) : 291-300. doi: 10.3934/dcds.1999.5.291

[18]

Salvador Addas-Zanata, Fábio A. Tal. Homeomorphisms of the annulus with a transitive lift II. Discrete & Continuous Dynamical Systems, 2011, 31 (3) : 651-668. doi: 10.3934/dcds.2011.31.651

[19]

A. Kononenko. Twisted cocycles and rigidity problems. Electronic Research Announcements, 1995, 1: 26-34.

[20]

Paweł G. Walczak. Expansion growth, entropy and invariant measures of distal groups and pseudogroups of homeo- and diffeomorphisms. Discrete & Continuous Dynamical Systems, 2013, 33 (10) : 4731-4742. doi: 10.3934/dcds.2013.33.4731

 Impact Factor: 

Metrics

  • PDF downloads (52)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]